Nebraska, 2025

Hail in Nebraska, June 14, 2025

June 14, 2025 · NWS OAX · 1 event in 1 county or zone

On the evening of June 14, 2025, isolated to scattered thunderstorms developed along a warm front positioned across northeast Nebraska. Due to weak shear and limited forcing for ascent, most storms quickly intensified before rapidly collapsing.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

On the evening of June 14, 2025, isolated to scattered thunderstorms developed along a warm front positioned across northeast Nebraska. Due to weak shear and limited forcing for ascent, most storms quickly intensified before rapidly collapsing. One storm in particular produced a report of 1 hail approximately 5 miles west-southwest of Crofton, NE. Thunderstorm activity gradually diminished through the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 5:02 PM CST, 4 hours 9 minutes earlier. Its key messages:

  • On-and-off shower and thunderstorms chances (15-60% PoPs) into early next week. Best severe-weather potential currently appears to be Monday and Tuesday, with less chance on Saturday and Sunday.
  • Clouds and scattered rainfall will help knock temperatures down into the lower to mid-80s by Tuesday.
  • Chances are increasing for oppressive heat moving into the Central Plains late next week into next weekend.
Area forecast discussion, Jun 14, 5:02 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
602 PM CDT Sat Jun 14 2025

.KEY MESSAGES...

- On-and-off shower and thunderstorms chances (15-60% PoPs) into
  early next week. Best severe-weather potential currently
  appears to be Monday and Tuesday, with less chance on
  Saturday and Sunday.

- Clouds and scattered rainfall will help knock temperatures
  down into the lower to mid-80s by Tuesday.

- Chances are increasing for oppressive heat moving into the
  Central Plains late next week into next weekend.

&&

.DISCUSSION...
Issued at 325 PM CDT Sat Jun 14 2025

An abridged upper-level analysis reveals broad messy ridging
stretching over the central CONUS. Closer scrutiny reveals a
couple of shortwaves in the central part of the country
including one near Valentine, NE and another in central KS
moving away from the Cornhusker state.

A stationary sfc front is draped along the SD/NE state line
that had produced some morning convection. Anticipate
convection to redevelop along this front later today.

It's another toasty summer day; dewpoint temperatures are in
the upper sixties and air temps are in the upper-80s. It's time
to bring the phrase "heat indices" back into regular use.
Temperatures should manage lower-90s this afternoon, their
potentials limited by the high clouds associated with a
shortwave moving through central Kansas.

.TONIGHT...

Convection across the area seems to be increasingly less likely
as the day proceeds. CAM guidance initiates convection near the
frontal boundary / 925 hP frontogenesis over the SD/NE border
and northeast Iowa this evening coincident with the H5
shortwave (you may have to squint to see it). Confidence is
higher in the Iowa convection where guidance has been consistent
and horizontal convective rolls have already been noted on GOES
16. Still, with widespread height rises across the area and
steep lapse rates, wouldn't be surprised to see convection fire
along any point of the front.

A second opportunity for thunder/damaging winds/hail will hold
off for the possible remnants of expected convection of off the
Front Range area to work its way east. This storm cluster is
expected to develop into an MCS and guidance pushes it south of
the area. Pattern recognition would lend this solution
credence.

Overall, it seems our threat for any shower activity / severe
or otherwise, is on the decline. Have reduced PoPs as a result
with the highest numbers at about 30-40% between 00-03Z in the
northern-most tier of counties in northeast Nebraska.

.SUNDAY...

It'll be hot, humid, and difficult to predict timing and
location of convection again. Like today, as the event has
approached, have backed off of PoPs a bit (20-40%) as
neighboring areas seem better favored for convective activity.
Areas to the south may be dealing with the convectively
overturned air of the prospective MCS and/or its outflow
boundaries. Another hot and humid boundary layer over western
Iowa and eastern Nebraska will lead to low level lapse rates
steep and DCAPE values of over 1 kJ/kg. This would leave any
sizable storm capable of producing hailstones over an inch or
some 60+ mph gusts.

.MONDAY...

Still hot... still humid. Confidence in rainfall and thunder
chances doubles for Monday and Tuesday as the stationary front
lingering to our north this weekend sags south in response to
the H5 ridge breaking down. Widespread forcing for ascent
requires likely PoPs along that front in the northern half of
the area. Progged kinematics suggest a linear mode to storm
development which would leave damaging winds as the primary
threat. A LLJ nosing in from Kansas may produce more activity
after dark.

.TUESDAY...

Tuesday's weather looks the most dangerous in terms of the
severe threat but also a chance for a deluge of rain as the WPC
has the area highlighted with a "slight" (15%+) percent chance
of flash flooding at any given point.

The severe threat looks mostly confined to the southeastern
portion of the area... ahead of the cold front where hodographs
suggest powerful supercells/tornadoes are possible.

Considering we could see some rain tonight and Sunday... but
especially on Monday, antecedent soil conditions could be soggy.
Tuesday's convection could bring localized areas multiple
inches of additional precip. With storm motion forecast to
nearly parallel to the front, training of storms will be a
concern. The areas of greatest concern will come into greater
focus over the next few days.

With the rain forecast, expect Tuesday's temperatures to slip
closer to 80F... especially in the northern reaches of the CWA.

.THE REST OF THE WEEK...

Mostly dry conditions are expected for the remainder of the
forecast behind the early-week rain-maker. The only current
chance of precip is tied to a weak shortwave that brings
scattered PoPs to the northern half of the CWA on Thursday
night. We'll see about that.

Otherwise, temperatures will start off in the lower-80s on
Wednesday and climb toward the end of the week. An amplified
trof develops over the West Coast leading to southwest flow over
the western CONUS and the country's warmest warmest H8
temperatures stretched directly from Death Valley to Ord, NE.
At this point, mid-90s seem like a safe bet by next Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 601 PM CDT Sat Jun 14 2025

VFR conditions are expected to prevail through the forecast
period with the best potential for shower and thunderstorm
development remaining to the north and east of the terminal
locations. South winds will persist at less than 12 kt.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

DISCUSSION...Nicolaisen
AVIATION...Mead
Hazardous weather outlook, Jun 14, 2:35 PM CST, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
335 PM CDT Sat Jun 14 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
335 PM CDT Sat Jun 14 2025

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

Isolated strong to severe storms will be possible (15-25%) this
afternoon and evening, primarily from 6-10 PM with 60 mph winds
and quarter-sized hail as the primary hazards.

Isolated strong to severe storms possible Sunday (5-10% chance)
for portions of east-central Nebraska.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

The highest chance for severe storms will arrive Monday and
Tuesday (15%). The primary threats will be damaging winds and
hail, though a tornado or two cannot be ruled out Tuesday.

Heavy rainfall and flash flooding are also possible (5% chance)
with showers and storms Monday night through Tuesday.

Chances are increasing for oppressive heat moving into the
Central Plains late next week into next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The radar

The Sioux Falls radar (KFSD), 121 km away, was scanning. The volume nearest the first event began at 03:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 14, 9:11 PM CST
Where
Knox County, 6 mi WSW of Crofton
Measured
1 in hail
Reported by
Public
Coordinates
42.697, -97.589

Report of hail, mostly dime sized but a few quarter sized hail stones mixed in.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263163.